Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On estrace to build uterus lining for embryo transfer. What are the side effects of medication?

Answered by
Dr.
Dr. Dattaprasad

Infertility Specialist

Practicing since :2002

Answered : 673 Questions

default
Posted on Mon, 18 Nov 2013 in Infertility Problem
Question: On estrace 2mg 2x a day. To build my uterus lining to prepare for embryo transfer. Of course when i look online it tells you the scary stuff of possible heart attack , stroke , becuae od blood clots. Can that in a few months ? Or do they mean over years, i looked it up several times but doesnt say how long to be on it for side effects , it very scarey. I am on a aaprin a day 81 mg bayer chewable to help. But i am scared.
doctor
Answered by Dr. Dattaprasad 27 hours later
Brief Answer:
Mentioned side effects are rare.

Detailed Answer:
Hi,
Welcome to XXXXXXX
Adverse effects of heart attack & stroke due to blood clots occur rarely. Mostly it occurs in people predisposed to clotting tendency OR those who are taking very high dose of estrogen. The dose you're taking will produce bblood estrogen level which is normally produced by developing follicle in woman's body in each menstrual cycle.
In fact we have prescribed our patients very high dose (3-4 times the dose you are taking) for prolonged periods & not seen a single case of heart attack or stroke.
Hope this helps you.
Let me know if you have other concerns.
Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Procedures

Recent questions on  Blood clots

doctor1 MD

hi, i went to the ER on saturday due to heart palpitations that started about 2 weeks ago.. and then about a week ago my arms would fall asleep while i was sleeping, waking me up, then on wednesday i woke up with shoulder pain near my collar bone... it still hasnt went away and now i woke up today and the pain has traveled down my arm between my arm pit and elbow on the bottom side of my arm. When i was at the ER they did 2 ecg's, which were normal, blood test, and a chest xray. The doctor had thought it was a blood clot in my lung possibly, but after the blood test came back he said it wasnt. Pretty much i didnt get any answers and im worried. As far as the heart palpitations go, he didnt know what was causing them so he just told me to stop drinking caffeine. Could you please give me any insight as to what you might think it could be. I also quit smoking on wednesday when i woke up with the sholder pain. And im extremely stressed, because when i was at the ER the doctor told me i "could die" (when told i might have a blood clot in the lung) ..i have anxiety as it is.. and hearing that completely stressed me out.. my hear rate was 122 at the hospital because i was so scared, and since then, i havent been able to sleep well, i keep waking up in the middle of the night. I am a 22 year old female.

doctor1 MD

Hi Doctor,



I am a 28 year old guy suffering from a recurring problem which is termed as Fistula.Last november I developed pain in my anal and it was diagnosed as fissure.I had to undergo a surgery in Max hospital Delhi which was very painful .Post operation there was a pus formation and my doctor did a open cut surgery to drain out that pus and he termed it as fistula.Doctor made a 'L' shaped cut in my right hip and left it open which took about two months to heel.After that the situation got worsened.Since then after every few days a small packet of pus gets formed and I drain it out forcefully.I have also noticed blood clots three times mixed with pus.That pus formation becomes more aggressive after the alcohol intake.I am not able to able to bear this pain anymore as my job requires me to sit for 8 hrs on a chair.Kindly suggest me the best possible treatment which can help me to come out of this trauma.

doctor1 MD

my brother-in-law was admitted to icu on sat. morning after collapsing..they found a blood clot in his lungs and some sort of a thing as they are calling it , near his heart but no real answers? what do u think it could be and why would a 38 year old healthy male present with these symptoms?

doctor1 MD

Hello, My dad has been admitted to hospital because he was experiencing terrible pain in his chest and was feeling very uneasy. After a scan was done the doctors found out that he his aorta had strated leaking. Now the leaking aorta has formed a blood clot and has stopped the leak. He is unconcious right for the day he was admitted. It is now 3 days that he is unconcious and in the ICU. He had also gone through an angoplast a few years ago and also has pressure problem. He is about 75 years of age. Could you please suggest what is the best option or surgery taking into account all his medical problems and age that can be done for him. Also if surgery is done what are the chances of survival after surgery for a 75 year old man. Thank you for your help

doctor1 MD

Hi, my husband has been suffering from a blocked nose for a while now and when he blow for sometime, he would blow out clots of blood that would be blocking his nose before he can breath properly again. He has also some bumps on his ears, nose,...

doctor1 MD

I have a report on your system. Have been to my doctor and he has put me on - (purchase over the counter) –voltare imogel.-. on the enclosed brochure it states:’’ tell your phamacistif you’re on warfarin , and other NSAID medicines. I’m on...

doctor1 MD

Hello, I am pregnant and this is my situation. Last period nov 4th 1st scan dec 13th due to brown bleeding, sac was low but saw fetal heart beat 2nd scan dec 16tj due to red bleeding, doctor did not see heartbeat and scheduled dc for dec 18th. Dr...